Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 143, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 31, 2012, 11:24 PM EDT for 4 counties in Georgia. It was in force for 36 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2012, 11:24 PM EDT (03:24 UTC)
- Expired
- Jun 1, 2012, 12:00 AM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Greer radar (KGSP), 138 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 11:30 PM EDT | TSTM WND DMG | 1 Ne Camp Coleman Lake, GA | THE WHITE COUNTY EMERGENCY MANAGER REPORTED THAT A HALF DOZEN TREES WERE DOWN IN A YARD ALONG KELLUM VALLEY ROAD. |
| May 31, 11:36 PM EDT | HAIL 1 | 2 E Vogel State Park, GA | PUBLIC REPORTED QUARTER SIZED HAIL NEAR HOOD. |
| May 31, 11:40 PM EDT | TSTM WND DMG | 2 Ne Vogel State Park, GA | 911 CALL CENTER REPORTED A TREE DOWN NEAR THE INTERSECTION OF GAINESVILLE HIGHWAY AND 180E. |
| May 31, 11:40 PM EDT | TSTM WND DMG | 2 S Young Harris, GA | 911 CALL CENTER REPORTED A TREE DOWN ON DORRELL PLOTT ROAD. |
| May 31, 11:45 PM EDT | TSTM WND DMG | 6 Se Blairsville, GA | 911 CALL CENTER REPORTED A TREE DOWN ON LIBERTY CHURCH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1904 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
086
WUUS52 KFFC 010324
SVRFFC
GAC187-281-291-311-010400-
/O.NEW.KFFC.SV.W.0143.120601T0324Z-120601T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1124 PM EDT THU MAY 31 2012
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LUMPKIN COUNTY IN NORTH CENTRAL GEORGIA
EASTERN UNION COUNTY IN NORTH CENTRAL GEORGIA
TOWNS COUNTY IN NORTHEAST GEORGIA
WESTERN WHITE COUNTY IN NORTHEAST GEORGIA
* UNTIL MIDNIGHT EDT
* AT 1122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED SOUTHWEST OF
HELEN...MOVING NORTH AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UNICOI STATE PARK...HIAWASSEE AND YOUNG HARRIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3492 8361 3489 8363 3488 8365 3484 8365
3451 8381 3457 8401 3499 8389
TIME...MOT...LOC 0323Z 197DEG 20KT 3463 8388
$$1 follow-up statement
760
WWUS52 KFFC 010343
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1143 PM EDT THU MAY 31 2012
GAC187-010351-
/O.CAN.KFFC.SV.W.0143.000000T0000Z-120601T0400Z/
LUMPKIN GA-
1143 PM EDT THU MAY 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LUMPKIN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED NORTH OF LUMPKIN COUNTY.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
LAT...LON 3492 8361 3488 8365 3484 8365 3466 8374
3472 8385 3474 8394 3473 8396 3499 8389
TIME...MOT...LOC 0341Z 183DEG 29KT 3478 8390 3478 8380
3477 8371
$$
GAC281-291-311-010400-
/O.CON.KFFC.SV.W.0143.000000T0000Z-120601T0400Z/
WHITE GA-UNION GA-TOWNS GA-
1143 PM EDT THU MAY 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR TOWNS...EASTERN UNION AND NORTHWESTERN WHITE COUNTIES...
AT 1140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED HAIL...
AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED FROM AROUND
VOGEL STATE PARK TO THE LOW GAP SHELTER AND ANNA RUBY FALLS...MOVING
NORTH AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE BLUE
MOUNTAIN SHELTER...TRACK ROCK...MOUNTAIN SCENE...BRASSTOWN BALD...
MACEDONIA...YOUNG HARRIS...HIAWASSEE AND ALEXANDERS MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3492 8361 3488 8365 3484 8365 3466 8374
3472 8385 3474 8394 3473 8396 3499 8389
TIME...MOT...LOC 0341Z 183DEG 29KT 3478 8390 3478 8380
3477 8371
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 10:05 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 31, 10:05 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1005 PM EDT THU MAY 31 2012 .UPDATE... BULK OF SHOWERS AND THUNDERSTORMS OVER EAST CENTRAL GEORGIA AT THE MOMENT...BUT EXPECT ACTIVITY MOVING EAST ACROSS ALABAMA TO AFFECT WESTERN SECTIONS AFTER MIDNIGHT AND WILL CONTINUE GOOD CHANCE TO LIKELY FOR MUCH OF THE AREA. OTHERWISE...OVERALL TEMPS LOOK IN LINE AND ONLY MINOR ADJUSTMENTS ANTICIPATED AT THIS TIME. 49 && .PREV DISCUSSION... /ISSUED 816 PM EDT THU MAY 31 2012/ PREV DISCUSSION... /ISSUED 349 PM EDT THU MAY 31 2012/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... WEAKENING SHORT WAVE OVER ALABAMA THIS AFTERNOON PRODUCING CLOUDS ACROSS THE CWA. A FEW THUNDERSTORMS DEVELOPING IN AREAS OF BEST HEATING ACROSS THE CENTRAL ZONES WITH SOME SHOWERS ACROSS THE NORTHWEST. WILL HAVE TO WATCH AND SEE WHAT ELSE DEVELOPS THROUGH THE EVENING...BUT CAPES ARE FORECAST TO BE WEAK AFTER 00Z. HOWEVER NEXT SHORT WAVE SHOULD MOVE THROUGH THE OHIO VALLEY LATER TONIGHT AND FRIDAY MORNING...DRAGGING A COLD FRONT THROUGH THE CWA. MODELS CONTINUE TO AGREE THE FRONT SHOULD BE INTO NORTHWEST GEORGIA BY 12Z AND CROSSING THE CWA DURING THE DAY. HEATING WILL HELP INCREASE INSTABILITY DURING THE DAY WITH CAPES NEAR 1500 AND MUCH OF NORTHEAST GEORGIA IS IN A SLIGHT RISK OF SEVERE FOR FRIDAY. THE SHORT WAVE SHOULD BE EAST OF THE CWA BY 00Z WITH NORTHWEST FLOW DOMINATING THE STATE. THICKNESS VALUES DROPPING ACROSS THE AREA FOR SATURDAY WITH COOLER THAN NORMAL TEMPERATURES OVER MUCH OF THE CWA. 41 LONG TERM /SATURDAY THROUGH THURSDAY/... NO CHANGES TO THE EXTENDED AT THIS TIME. SEE PREVIOUS DISCUSSION. ARG LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... /ISSUED AT 533 AM EDT THU MAY 31 2012/ AS A COLD FRONT EXITS THE AREA TO THE SOUTHEAST FRIDAY NIGHT... HIGH PRESSURE WILL QUICKLY BUILD INTO THE REGION FOR THE WEEKEND. THE UPPER RIDGE WILL TRANSITION EASTWARD TOWARD THE CENTRAL CONUS... PLACING THE FORECAST AREA IN NORTHWEST FLOW ALOFT. THE UPPER RIDGE SHOULD AMPLIFY ACROSS THE CENTRAL CONUS BY THE END OF THE WEEKEND AND INTO EARLY NEXT WEEK. WITH SUCH A SETUP... ANY PERTURBATION IN THE UPPER LEVELS ALONG THIS RIDGE COULD ENHANCE THE POPS FOR A PORTION OF THE AREA... HOWEVER ATTM SATURDAY AND SUNDAY LOOK TO REMAIN DRY. THE GFS AND ECMWF BOTH INDICATE A FRONT SAGGING SOUTHWARD AND INFLUENCING THE AREA BY EARLY NEXT WEEK. THERE IS SOME DISAGREEMENT BETWEEN THE TWO ON TIMING AS THE ECMWF HAS IT MONDAY THROUGH TUESDAY... WHILE THE NAM HAS SLOWER AND BEING PRIMARILY ON TUESDAY. BOTH MODELS ARE IN GENERAL CONSENSUS WITH SWINGING A WEAK SHORTWAVE AND SOME ENHANCED MOISTURE INTO THE AREA FROM THE NORTHWEST FROM MONDAY INTO TUESDAY AS WELL. ALL CONSIDERED... HAVE DECIDED TO INCLUDE SLIGHT CHANCE POPS FOR THE NORTH ON MONDAY AND HAVE BETTER CHANCE AREA-WIDE FOR MONDAY NIGHT AND TUESDAY. FRONT IS PROGGED TO HANG AROUND NEAR THE GA-FL BORDER TUESDAY THROUGH MIDWEEK SO HAVE INCLUDED LOW CHANCE POPS TOWARD THE SOUTH. FOR TEMPS...MEX GUIDANCE LOOKED REASONABLE SO ONLY MINOR TWEAKS WERE MADE. THE AREA SHOULD SEE A GRADUAL WARM-UP THIS WEEKEND FOLLOWING THE FROPA AND HAVE HIGHS BACK IN THE UPPER 80S TO LOW 90S FOR MOST LOCATIONS NEXT WEEK. 03 AVIATION... 00Z UPDATE... WILL NEED TO KEEP AN EYE ON CLUSTER OF SHOWERS AND THUNDERSTORMS NORTH OF MCN DRIFTING NORTHEAST. SHOULD PASS TO THE EAST OF ATL METRO SITES BUT MAY AFFECT AHN IF IT HOLDS TOGETHER. AREA OF RAIN OVER TROUP COUNTY MAY REACH ATL SITES BY 02-03Z. OTHERWISE...VFR CONDITIONS EXPECTED THIS EVENING OUTSIDE OF PRECIP AREAS...BUT WIDESPREAD MVFR CIGS EXPECTED LATE TONIGHT AND CONTINUING INTO FRIDAY MORNING...AS COLD FRONT APPROACHES. THE GREATER TSRA THREAT WILL BE FROM 12Z-21Z FRIDAY AS FRONT PUSHES THROUGH THE STATE. SOUTHWEST WINDS OVERNIGHT...BECOMING WEST TO NORTHWEST FRIDAY WITH SPEEDS IN THE 10 TO 15 KT RANGE. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE MOST ELEMENTS...EXCEPT LOW ON TIMING OF CONVECTION. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 82 53 83 / 40 60 10 5 ATLANTA 68 79 55 80 / 50 60 10 5 BLAIRSVILLE 63 74 49 75 / 70 60 10 10 CARTERSVILLE 65 76 48 78 / 60 60 10 10 COLUMBUS 71 84 57 84 / 30 50 5 5 GAINESVILLE 66 80 54 79 / 50 60 10 10 MACON 68 89 54 84 / 40 40 10 5 ROME 67 76 51 82 / 70 60 10 10 PEACHTREE CITY 65 79 51 80 / 50 60 10 5 VIDALIA 72 89 61 84 / 50 60 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 31, 5:05 PM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 505 PM EDT THU MAY 31 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011515- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 505 PM EDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED TO SCATTERED STRONG THUNDERSTORMS EXPECTED THIS EVENING... BECOMING MORE WIDESPREAD AFTER MIDNIGHT. .SYNOPSIS... AN UPPER LEVEL SHORT WAVE...AND ITS ASSOCIATED SURFACE COLD FRONT... WILL APPROACH THE STATE OVERNIGHT. .PRIMARY HAZARDS... THE PRIMARY THREATS FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING. .DISCUSSION... CAPE VALUES OF 1000-1500 THIS AFTERNOON WILL DECREASE SOME OVERNIGHT...BUT WILL REMAIN IN THE 500-1000 RANGE...AND COMBINED WITH AN APPROACHING UPPER LEVEL SHORT WAVE WILL PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS THIS EVENING...BECOMING MORE WIDESPREAD AFTER MIDNIGHT. WEAK SHEAR VALUES AND ONLY MODEST INSTABILITIES SHOULD HELP TO HOLD MOST STORM DEVELOPMENT BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A COLD FRONT WILL BRING A MORE SIGNIFICANT CHANCE FOR THUNDERSTORM DEVELOPMENT FRIDAY THROUGH EARLY SATURDAY MORNING. A FEW STORMS MAY BE SEVERE ON FRIDAY. THERE IS A SLIGHT CHANCE FOR ISOLATED THUNDERSTORMS IN NORTH GEORGIA DURING THE AFTERNOON ON MONDAY. A WEAK FRONTAL BOUNDARY WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, May 31, 9:48 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
948 PM EDT THU MAY 31 2012
GAZ074-010215-
948 PM EDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WASHINGTON COUNTY UNTIL 1015 PM EDT...
AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORTHWEST THROUGH SOUTHWEST OF HEBRON...
MOVING NORTH AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WASHINGTON COUNTY THROUGH 1015 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE HEBRON...DEEPSTEP AND WARTHEN. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3287 8303 3296 8307 3299 8305 3300 8305
3302 8307 3308 8304 3308 8301 3311 8298
3311 8295 3313 8290 3322 8282 3309 8269
TIME...MOT...LOC 0148Z 196DEG 25KT 3306 8308 3301 8303
3290 8306Special weather statement, May 31, 10:09 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1009 PM EDT THU MAY 31 2012
GAZ038-039-050-051-061-062-074>076-010300-
1009 PM EDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WILKES...WASHINGTON...WARREN...TALIAFERRO...OGLETHORPE...
GLASCOCK...GREENE...HANCOCK AND JEFFERSON COUNTIES UNTIL 1100 PM
EDT...
AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PENFIELD TO HEBRON...MOVING NORTHEAST AT 25
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WILKES...WASHINGTON...WARREN...TALIAFERRO...OGLETHORPE...
GLASCOCK...GREENE...HANCOCK AND JEFFERSON COUNTIES THROUGH 1100 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HEBRON...
DEEPSTEP...SPRINGFIELD...BEULAH...SHOULDERBONE...LINTON...DEVEREUX...
SPARTA...LIBERTY...REYNOLDS PLANTATION...WRAYSWOOD...VEAZEY...
CAREY...PENFIELD AND GRESHAMVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3285 8301 3288 8305 3308 8303 3305 8310
3315 8311 3319 8328 3325 8326 3334 8314
3339 8319 3340 8324 3354 8327 3370 8340
3373 8330 3402 8293 3397 8278 3399 8265
3366 8249 3360 8264 3336 8254 3331 8239
TIME...MOT...LOC 0209Z 225DEG 20KT 3364 8315 3340 8292
3298 8296Special weather statement, May 31, 10:17 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1017 PM EDT THU MAY 31 2012
GAZ034-035-047-010300-
1017 PM EDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALTON...BARROW
AND GWINNETT COUNTIES UNTIL 1100 PM EDT...
AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND LOGANVILLE TO WEST OF SOCIAL
CIRCLE...MOVING NORTHEAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WALTON...BARROW AND GWINNETT COUNTIES THROUGH 1100 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE YOUTH...WALNUT
GROVE...SOCIAL CIRCLE...LOGANVILLE...JERSEY...BETWEEN...WINDSOR...
HERNDONVILLE...EBENEZER...BOLD SPRINGS...HARBIN...NICHOLASVILLE...
PANNELL...GOOD HOPE AND MONROE. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3407 8377 3406 8373 3404 8370 3392 8362
3389 8363 3388 8359 3385 8357 3382 8351
3360 8368 3364 8373 3365 8377 3379 8398
3382 8394 3408 8387 3412 8382
TIME...MOT...LOC 0217Z 195DEG 18KT 3386 8384 3379 8378
3367 8376Special weather statement, May 31, 10:41 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1041 PM EDT THU MAY 31 2012
GAZ023>025-035-010330-
1041 PM EDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN BANKS...BARROW...
HALL AND JACKSON COUNTIES UNTIL 1130 PM EDT...
AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM GAINESVILLE TO SOUTHWEST OF STATHAM...MOVING
NORTHEAST AT 35 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS BANKS...BARROW...HALL AND JACKSON COUNTIES THROUGH 1130 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HOSCHTON...
BRASELTON...TALMO...CANDLER...CHESTNUT MOUNTAIN...ROAD ATLANTA-LANIER
SPEEDWAY...AQUALAND PARK...OAKWOOD...GAINESVILLE...FLOWERY BRANCH...
PENDERGRASS...MURRAYVILLE...STATHAM...CLERMONT AND LULA. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3451 8366 3444 8362 3449 8355 3446 8340
3433 8339 3426 8333 3420 8341 3416 8336
3402 8342 3392 8362 3404 8370 3412 8382
3410 8388 3417 8406 3422 8396 3428 8393
3442 8398 3447 8393 3446 8389 3452 8378
TIME...MOT...LOC 0241Z 196DEG 31KT 3432 8376 3421 8370
3397 8365 3384 8367Special weather statement, May 31, 10:56 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1056 PM EDT THU MAY 31 2012
GAZ008-009-015-016-010400-
1056 PM EDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHITE...UNION...
TOWNS AND LUMPKIN COUNTIES UNTIL MIDNIGHT EDT...
AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM SOUTH OF DAHLONEGA TO EAST OF CLEVELAND...MOVING
NORTH NORTHEAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITE...UNION...TOWNS AND LUMPKIN COUNTIES THROUGH MIDNIGHT
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AURARIA...
GARLAND...DAHLONEGA...NIMBLEWILL...CLEVELAND...CAMP MERRILL...THE
GOOCH MOUNTAIN SHELTER...THE HAWK MOUNTAIN SHELTER...QUALATCHEE
LAKE...PORTER SPRINGS...SUCHES...THE SMITHGALL WOODS CONSERVATION
AREA...CAMP COLEMAN LAKE...TURNERS CORNER AND GADDISTOWN. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3495 8355 3488 8366 3482 8365 3480 8368
3476 8363 3467 8366 3454 8362 3450 8366
3450 8384 3442 8397 3447 8411 3454 8419
3460 8419 3473 8410 3480 8410 3481 8414
3489 8411 3495 8418 3499 8413 3499 8355
TIME...MOT...LOC 0254Z 185DEG 22KT 3452 8397 3453 8376
3424 8368Special weather statement, May 31, 11:16 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1116 PM EDT THU MAY 31 2012
GAZ008-009-015-016-010400-
1116 PM EDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN WHITE...UNION...TOWNS AND LUMPKIN COUNTIES UNTIL MIDNIGHT EDT...
AT 1112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW STRONG THUNDERSTORMS FROM NORTHEAST OF ANNA RUBY FALLS TO UNICOI
STATE PARK AND GARLAND...MOVING NORTHEAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS WHITE...UNION...TOWNS AND LUMPKIN COUNTIES THROUGH
MIDNIGHT EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
QUALATCHEE LAKE...THE SMITHGALL WOODS CONSERVATION AREA...UNICOI
STATE PARK...ROBERTSTOWN...HELEN...SAUTEE...CAMP MERRILL...GARLAND...
AURARIA...DAHLONEGA...NIMBLEWILL...ANNA RUBY FALLS...THE HAWK
MOUNTAIN SHELTER...PORTER SPRINGS AND THE GOOCH MOUNTAIN SHELTER.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3495 8355 3488 8365 3480 8367 3475 8362
3465 8366 3454 8362 3450 8367 3450 8384
3447 8393 3442 8397 3447 8411 3454 8419
3460 8419 3473 8410 3480 8410 3481 8414
3489 8411 3495 8418 3499 8413 3500 8355
TIME...MOT...LOC 0314Z 205DEG 21KT 3482 8358 3474 8374
3454 8389The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:39 PM EDT | Special Weather Statement | FFC | Wilkinson | 36 min |
| May 31, 8:43 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 32 min |
| May 31, 8:52 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam, Taliaferro | 38 min |
| May 31, 9:01 PM EDT | Special Weather Statement | FFC | Baldwin | 44 min |
| May 31, 9:12 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Jones, Putnam | 48 min |
| May 31, 9:13 PM EDT | Special Weather Statement | FFC | Wilkinson | 32 min |
| May 31, 9:36 PM EDT | Special Weather Statement | FFC | Hancock, Taliaferro, Warren | 39 min |
| May 31, 9:48 PM EDT | Special Weather Statement | FFC | Washington | 27 min |
| May 31, 10:09 PM EDT | Special Weather Statement | FFC | Glascock, Greene, Hancock, Oglethorpe, Taliaferro, Warren and 1 more | 51 min |
| May 31, 10:17 PM EDT | Special Weather Statement | FFC | Barrow, Walton | 43 min |
| May 31, 10:41 PM EDT | Special Weather Statement | FFC | Banks, Hall, Jackson | 49 min |
| May 31, 10:56 PM EDT | Special Weather Statement | FFC | Lumpkin, Towns, Union, White | 64 min |
| May 31, 11:16 PM EDT | Special Weather Statement | FFC | Lumpkin, Towns, Union, White | 44 min |
| Jun 1, 3:01 PM EDT | Special Weather Statement | FFC | Emanuel, Treutlen | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.